Patient reporting of suspected adverse drug reactions to antiepileptic drugs: Factors affecting attribution accuracy

Jarernsiripornkul, N. and Senacom, P. and Uchaipichat, V. and Chaipichit, N. and Krska, J. (2012) Patient reporting of suspected adverse drug reactions to antiepileptic drugs: Factors affecting attribution accuracy. Epilepsy and Behavior, 24 (1). pp. 102-106. ISSN 15255050 (ISSN) . (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://www.scopus.com/inward/record.url?eid=2-s2.0...

Abstract

This study was aimed to assess the frequency and number of suspected ADRs reported by patients taking antiepileptic drugs (AEDs) and to explore the factors that may affect patients' symptom attribution accuracy. A validated questionnaire containing an extensively checklist of symptoms was distributed to outpatients prescribed one or more AEDs. Data on concomitant drugs and diseases were obtained from outpatient records. All symptoms identified were assessed for causality. Of 1388 questionnaires distributed to 1214 patients, 830 completed questionnaires were returned (59.8%) from 727 patients. In total, 7815 symptoms were identified on 757 questionnaires (91.2%). Symptom severity ratings were positively related to the number of symptoms reported (p = 0.003). Causality assessment found that 71.9% of the symptoms were 'true' ADRs and 28.1% were 'false' ADRs. Attribution accuracy was primarily influenced by the number of symptoms identified and indication for AED therapy, fewer symptoms and use for non-epilepsy indications being associated with greater attribution accuracy. © 2012 Elsevier Inc.

Item Type: Article
Additional information: Unmapped bibliographic data: PY - 2012/// [EPrints field already has value set] AD - Department of Clinical Pharmacy, Faculty of Pharmaceutical Sciences, Khon Kaen University, Thailand [Field not mapped to EPrints] AD - Medway School of Pharmacy, The Universities of Greenwich and Kent, United Kingdom [Field not mapped to EPrints] JA - Epilepsy Behav. [Field not mapped to EPrints]
Uncontrolled keywords: Adverse drug reaction (ADR), Adverse drug reaction reporting system, Antiepileptic drug, Attribution accuracy,
Subjects: R Medicine > RS Pharmacy and materia medica
Divisions: Faculties > Science Technology and Medical Studies > Medway School of Pharmacy
Depositing User: Janet Krska
Date Deposited: 19 Oct 2012 10:52
Last Modified: 19 Oct 2012 10:52
Resource URI: http://kar.kent.ac.uk/id/eprint/31762 (The current URI for this page, for reference purposes)
  • Depositors only (login required):